MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG SCREW INSERTION ASSEMBLY; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. LAG SCREW INSERTION ASSEMBLY; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71687029
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/09/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a surgery was extended by over two hours after the instrument threads stripped.
 
Additional Manufacturer Narrative
Please review attached for the investigation results.(b)(4).

Brand Name
LAG SCREW INSERTION ASSEMBLY
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6695122
Report Number1020279-2017-00515
Device Sequence Number1078255
Product Code HSB
UDI-Device Identifier03596010518941
UDI-Public03596010518941
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71687029
Device Lot Number12ENM0003
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/23/2017
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer06/09/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age86 YR